Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Dirichlet's theorem and infinite primes


Author: Carter Waid
Journal: Proc. Amer. Math. Soc. 44 (1974), 9-11
MSC: Primary 10N15; Secondary 02H25
DOI: https://doi.org/10.1090/S0002-9939-1974-0335466-3
MathSciNet review: 0335466
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that Dirichlet's theorem on primes in an arithmetic progression is equivalent to the statement that every unit of a certain quotient ring $ \bar Z$ of the nonstandard integers is the image of an infinite prime. The ring $ \bar Z$ is the completion of $ Z$ relative to the ``natural'' topology on $ Z$.


References [Enhancements On Off] (What's this?)

  • [1] D. van Dantzig, Nombres universels ou v $ \upsilon !$-adiques, Ann. Sci. Ecole Norm. Sup. (3) 3 (1933), fasc. 4, 274-307.
  • [2] M. Machover and J. Hirschfeld, Lectures on non-standard analysis, Lecture Notes in Math., vol. 94, Springer-Verlag, Berlin and New York, 1969. MR 40 #2531. MR 0249285 (40:2531)
  • [3] A. Robinson, Non-standard analysis, North-Holland, Amsterdam, 1966. MR 34 #5680. MR 0205854 (34:5680)
  • [4] -, A new approach to the theory of algebraic numbers, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 40 (1966), 222-225. (Italian) MR 35 #5305. MR 0214455 (35:5305)
  • [5] -, A new approach to the theory of algebraic numbers. II, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 40 (1966), 770-774. (Italian) MR 35 #5306. MR 0214456 (35:5306)
  • [6] -, Non-standard theory of Dedekind rings, Nederl. Akad. Wetensch. Proc. Ser. A 70 = Indag. Math. 29 (1967), 444-452. MR 36 #6399. MR 0223351 (36:6399)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10N15, 02H25

Retrieve articles in all journals with MSC: 10N15, 02H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0335466-3
Keywords: Dirichlet's theorem, nonstandard arithmetic, infinite primes, units, completions
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society